Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 16, 2025, 1:00 PM EST. It took effect at Jan 16, 2025, 11:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2025, 1:00 PM EST (18:00 UTC)
- In effect from
- Jan 16, 2025, 11:00 PM EST
- Expired
- Jan 17, 2025, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
812 WHUS71 KPHI 161800 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 100 PM EST Thu Jan 16 2025 ANZ451>455-171400- /O.NEW.KPHI.SC.Y.0008.250117T0400Z-250117T1400Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 100 PM EST Thu Jan 16 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
587 WHUS71 KPHI 170121 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 821 PM EST Thu Jan 16 2025 ANZ451>455-171330- /O.CON.KPHI.SC.Y.0008.250117T0400Z-250117T1400Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 821 PM EST Thu Jan 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal waters from Manasquan Inlet to Fenwick Island DE out 20 nm. * WHEN...Until 9 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
939 WHUS71 KPHI 171132 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 632 AM EST Fri Jan 17 2025 ANZ451>455-171400- /O.CON.KPHI.SC.Y.0008.000000T0000Z-250117T1400Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 632 AM EST Fri Jan 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Coastal waters from Manasquan Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
857 WHUS71 KPHI 171355 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 855 AM EST Fri Jan 17 2025 ANZ451>455-171500- /O.EXP.KPHI.SC.Y.0008.000000T0000Z-250117T1400Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 855 AM EST Fri Jan 17 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Occasional gusts near 25 kts will be possible over the next few hours. Otherwise, conditions have largely fallen below advisory criteria. $$ MJL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 10:02 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 16, 10:02 AM EST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1002 AM EST Thu Jan 16 2025 .SYNOPSIS... A weak area of low pressure will pass through later today, bringing a bit of light snow. A warm front will lift north on Saturday, bringing a shot of widespread light rainfall and milder conditions. A strong arctic cold front will pass through Sunday, with a wave of low pressure riding behind it which may produce a little snow. A very cold air mass will dominate next week. && .NEAR TERM /THROUGH TONIGHT/... 10 AM update...No significant changes at this point as overall, guidance remains on track for the weak system this afternoon and evening, with light snowfall mostly less than an inch. Prevcious discussion... A quick moving clipper system will impact the region beginning this afternoon into the evening, bringing potential for widespread light snowfall accumulations along with continued below normal temperatures. The clipper system is currently making its way across the Great Lakes early this morning. Mostly clear skies around dawn will quickly give way to increasing clouds to mostly overcast as the morning progresses with the system approaching from upstream. Westerly winds in place early this morning will shift southwesterly and increase to around 10-15 mph as the system's frontal boundary approaches by late morning and into the afternoon. While this technically will result in a period of warm advection, the airmass to our southwest is quite similar to the one currently in place locally. So resulting high temperatures should be fairly similar to recent days, topping out in the upper 20s to mid 30s for most areas. Cloud cover and precipitation spreading later in will limit diurnal heating. There has not been much change to the forecast regarding the anticipated light snowfall into the afternoon and evening. A potent, but positively tilted shortwave trough will approach quickly by midday. The dynamics aloft support weak to modest forcing for ascent right around the DGZ layer as the shortwave arrives, beginning into the afternoon across our east to southeast PA areas. The forcing then spreads ESE toward the Philly metro or so by late afternoon and early evening, then beginning shifting offshore between the 7-10 PM hours. The limiting factor with this system is a lack of any notable moisture advection ahead of it, and a rather dry airmass in place at the surface. So whatever snow does develop aloft will take some time to reach the ground, but once it does, temperatures in the upper 20s to low 30s will be cold enough to support some light dusting accumulations less than 1" across much of our area. PoPs continue to reflect the latest guidance consensus of the system evolution. This includes 60-80% for much of our Pennsylvania, New Jersey, and northern Delmarva areas, and in the 20-50% range farther south into Delmarva where the southern extent of snow is less certain. While QPF remains very light (0.05" or less), the high snow to liquid ratios potentially as high as 20:1 or more should support a dusting less than 1" for areas that receive a more persistent, steady light snow. Some localized amounts around Berks County, Lehigh Valley, or southern Poconos where snow should persist longest could see around 1-2" at best. While there is some concern with the snow falling around the evening commute, the snow should be light and dry enough to not cause any significant travel issues, especially in light of the residual salt on many roads. It should be noted that not everywhere is likely to receive a measurable dusting of snow, but the potential for a dust exists within the area highlighted on our forecast snowfall map. Following the system's departure tonight, temperatures will fall to the upper 10s to mid 20s as skies clear out overnight. A Pacific high building to our southwest overnight, lack of any cold advection, and a persist WNW breeze should prevent temperatures from bottoming out much, but it'll still be cold with slightly below normal low temperatures. Wind chills mainly in the 10s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... The story of this period will be the relative warmth (especially as compared to what will be coming in the long term). Thanks to developing low level southerly flow, temperatures on Friday will be near normal, with highs in the lower 30s to lower 40s. By Saturday, temperatures will be slightly above normal with highs from the mid 30s to upper 40s. As the next cold front approaches from the west, precipitation could move in, primarily in the afternoon and evening. The precipitation may start as light snow in the Poconos and Lehigh Valley, but a quick change to rain is expected and rain will be the dominant precipitation type for Saturday. Total precipitation amounts will be light, generally one tenth of an inch or less, and areas where precipitation could start as snow, snow accumulation is expected to be very light - generally only a few tenths of an inch. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A strong arctic cold front is expected to arrive sometime Sunday, with a much colder airmass advecting in behind it. Still watching the potential for a low to develop on the front once it is south and east of our region, which could bring some snowfall to the region. The 00Z suite of guidance backed off again on this potential (similar to the trend from 24 hours ago). Given that there has been poor run to run consistency on this system, stayed close to a blend of guidance and previous forecast. Even if it develops, the system will be rather weak and progressive, so snowfall totals and resulting impacts appear minor. Monday through Wednesday will feature the coldest airmass so far this season as arctic air is expected to be in place across a large portion of the CONUS from the Midwest eastward across much of the Northeast. The coldest day appears to be Tuesday, before the air mass moderates some. Highs on Tuesday are currently forecast to range from the mid single digits above zero in the southern Poconos to near 20 at coastal areas. On both Monday night and Tuesday night, lows are expected to be in the single digits (single digits below zero for the higher terrain, and single digits above zero for areas near and southeast of the fall line. It is increasingly likely that this relatively prolonged period of dangerously cold temperatures will happen, resulting in impacts to people, animals, and infrastructure. Dangerously cold conditions for people and animals are possible resulting in an increased risk of hypothermia and frost bite. For infrastructure, impacts could include freezing water pipes and high demand for heating energy. Stay tuned to the latest forecast for additional information as we get closer. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of Today...Mainly VFR through 18Z, then ceilings lowering closer to MVFR. Periods of light snow developing at RDG/ABE after 18Z, and after 21Z for the I-95 terminals, with MVFR ceilings and visibility restrictions possible at times. Some light snow or flurries around MIV/ACY as well, though potential for restrictions there is lower. The evolution of the snow likely won't be as clean as the TAFs may make it seem, but we've added TEMPO groups for the lower conditions during the most probable time frames for MVFR restrictions. WSW winds 5-10 kts early, shifting southwest and increasing to near 10- 15 kts by 18Z. Moderate confidence overall, but lower confidence in the exact timing of any restrictions. Tonight...Any lingering restrictions from snow and lower ceilings ending by around 03Z, then VFR the rest of the night. Southwest winds 5-10 kts early, shifting WNW by 03Z. High confidence. Outlook... Friday...VFR. Saturday and Sunday...Periods of MVFR conditions possible with rain (Sat) and snow (Sun). Monday...VFR. Gusty NW winds up to 25 kt. && .MARINE... No headlines expected through tonight. Winds generally remaining around 10-20 kts through tonight with some gusts up to 25 kts possible offshore of Delaware Bay between midnight and 7 AM. SCA may be needed to highlight this threat in a future update. Seas 1-3 feet. Outlook... Friday and Saturday...Winds and seas should stay below SCA criteria. However, there is a small chance (20 - 30%) for a period of SCA conditions on the northern NJ coastal waters on Saturday. Sunday...seas on the coastal waters are likely to build near or above 5 feet during the day on Sunday. Sunday night through Monday (and beyond)...Increasing concern for a prolonged period of freezing spray starting Sunday night and continuing into mid week. SCA conditions likely (60-70%) on the coastal waters, primarily due to elevated seas, though a period of wind gusts of 25 to 30 kt is possible especially Monday, which could also result in SCA conditions on the Delaware Bay. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Johnson/Staarmann NEAR TERM...RCM/Staarmann SHORT TERM...Hoeflich/Johnson LONG TERM...Hoeflich/Johnson AVIATION...Johnson/RCM/Staarmann MARINE...Johnson/RCM/Staarmann
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.